The birational Lalanne–Kreweras involution
Algebraic Combinatorics, Volume 5 (2022) no. 2, pp. 227-265.

The Lalanne–Kreweras involution is an involution on the set of Dyck paths which combinatorially exhibits the symmetry of the number of valleys and major index statistics. We define piecewise-linear and birational extensions of the Lalanne–Kreweras involution. Actually, we show that the Lalanne–Kreweras involution is a special case of a more general operator, called rowvacuation, which acts on the antichains of any graded poset. Rowvacuation, like the closely related and more studied rowmotion operator, is a composition of toggles. We obtain the piecewise-linear and birational lifts of the Lalanne–Kreweras involution by using the piecewise-linear and birational toggles of Einstein and Propp. We show that the symmetry properties of the Lalanne–Kreweras involution extend to these piecewise-linear and birational lifts.

Received:
Revised:
Accepted:
Published online:
DOI: 10.5802/alco.201
Classification: 05E18,  06A07,  05A19
Keywords: Lalanne–Kreweras involution, rowvacuation, rowmotion, toggles, piecewise-linear and birational lifts, homomesy
Hopkins, Sam 1; Joseph, Michael 2

1 Department of Mathematics Howard University Washington DC USA
2 Department of Technology and Mathematics Dalton State College Dalton GA USA
@article{ALCO_2022__5_2_227_0,
     author = {Hopkins, Sam and Joseph, Michael},
     title = {The birational {Lalanne{\textendash}Kreweras} involution},
     journal = {Algebraic Combinatorics},
     pages = {227--265},
     publisher = {The Combinatorics Consortium},
     volume = {5},
     number = {2},
     year = {2022},
     doi = {10.5802/alco.201},
     language = {en},
     url = {https://alco.centre-mersenne.org/articles/10.5802/alco.201/}
}
TY  - JOUR
TI  - The birational Lalanne–Kreweras involution
JO  - Algebraic Combinatorics
PY  - 2022
DA  - 2022///
SP  - 227
EP  - 265
VL  - 5
IS  - 2
PB  - The Combinatorics Consortium
UR  - https://alco.centre-mersenne.org/articles/10.5802/alco.201/
UR  - https://doi.org/10.5802/alco.201
DO  - 10.5802/alco.201
LA  - en
ID  - ALCO_2022__5_2_227_0
ER  - 
%0 Journal Article
%T The birational Lalanne–Kreweras involution
%J Algebraic Combinatorics
%D 2022
%P 227-265
%V 5
%N 2
%I The Combinatorics Consortium
%U https://doi.org/10.5802/alco.201
%R 10.5802/alco.201
%G en
%F ALCO_2022__5_2_227_0
Hopkins, Sam; Joseph, Michael. The birational Lalanne–Kreweras involution. Algebraic Combinatorics, Volume 5 (2022) no. 2, pp. 227-265. doi : 10.5802/alco.201. https://alco.centre-mersenne.org/articles/10.5802/alco.201/

[1] Adenbaum, Ben; Elizalde, Sergi Rowmotion on 321-avoiding permutations, in preparation, 2021

[2] Armstrong, Drew; Stump, Christian; Thomas, Hugh A uniform bijection between nonnesting and noncrossing partitions, Trans. Amer. Math. Soc., Volume 365 (2013) no. 8, pp. 4121-4151 | Article | MR: 3055691 | Zbl: 1271.05011

[3] Bessis, David; Reiner, Victor Cyclic sieving of noncrossing partitions for complex reflection groups, Ann. Comb., Volume 15 (2011) no. 2, pp. 197-222 | Article | MR: 2813511 | Zbl: 1268.20041

[4] Billey, Sara C.; Jockusch, William; Stanley, Richard P. Some combinatorial properties of Schubert polynomials, J. Algebraic Combin., Volume 2 (1993) no. 4, pp. 345-374 | Article | MR: 1241505 | Zbl: 0790.05093

[5] Brouwer, Andries; Schrijver, Alexander On the period of an operator, defined on antichains, ZW 24/74, Stichting Mathematisch Centrum, 1974, pp. 1-13

[6] Callan, David Bijections from Dyck paths to 321-avoiding permutations revisited (2007) (https://arxiv.org/abs/0711.2684)

[7] Cameron, Peter J.; Fon-Der-Flaass, Dmitri G. Orbits of antichains revisited, European J. Combin., Volume 16 (1995) no. 6, pp. 545-554 | Article | MR: 1356845 | Zbl: 0831.06001

[8] Chan, Melody; Haddadan, Shahrzad; Hopkins, Sam; Moci, Luca The expected jaggedness of order ideals, Forum Math. Sigma, Volume 5 (2017), Paper no. e9, 27 pages | Article | MR: 3623577 | Zbl: 1358.05313

[9] Defant, Colin; Hopkins, Sam Symmetry of Narayana numbers and rowvacuation of root posets, Forum Math. Sigma, Volume 9 (2021), Paper no. e53, 24 pages | Article | MR: 4291955 | Zbl: 1471.05119

[10] Defant, Colin; Hopkins, Sam; Poznanović, Svetlana; Propp, James Homomesy via toggleability statistics (2021) (https://arxiv.org/abs/2108.13227)

[11] Einstein, David; Farber, Miriam; Gunawan, Emily; Joseph, Michael; Macauley, Matthew; Propp, James; Rubinstein-Salzedo, Simon Noncrossing partitions, toggles, and homomesies, Electron. J. Combin., Volume 23 (2016) no. 3, Paper no. 3.52, 26 pages | Article | MR: 3576300 | Zbl: 1351.05029

[12] Einstein, David; Propp, James Combinatorial, piecewise-linear, and birational homomesy for products of two chains, Algebr. Comb., Volume 4 (2021) no. 2, pp. 201-224 | Article | MR: 4244370 | Zbl: 1465.05194

[13] Elizalde, Sergi Fixed points and excedances in restricted permutations, Electron. J. Combin., Volume 18 (2011) no. 2, Paper no. 29, 17 pages | MR: 2880679 | Zbl: 1243.05018

[14] Grinberg, Darij; Roby, Tom Iterative properties of birational rowmotion II: rectangles and triangles, Electron. J. Combin., Volume 22 (2015) no. 3, Paper no. 3.40, 49 pages | MR: 3414186 | Zbl: 1339.06001

[15] Grinberg, Darij; Roby, Tom Iterative properties of birational rowmotion I: generalities and skeletal posets, Electron. J. Combin., Volume 23 (2016) no. 1, Paper no. 1.33, 40 pages | MR: 3484738 | Zbl: 1338.06003

[16] Haddadan, Shahrzad Some instances of homomesy among ideals of posets, Electron. J. Combin., Volume 28 (2021) no. 1, Paper no. 1.60, 23 pages | Article | MR: 4245293 | Zbl: 07332372

[17] Hopkins, Sam Cyclic sieving for plane partitions and symmetry, SIGMA Symmetry Integrability Geom. Methods Appl., Volume 16 (2020), Paper no. 130, 40 pages | Article | MR: 4184618 | Zbl: 1461.05240

[18] Hopkins, Sam Minuscule doppelgängers, the coincidental down-degree expectations property, and rowmotion, Experimental Mathematics (2020), pp. 1-29 | Article

[19] Hopkins, Sam Order polynomial product formulas and poset dynamics (2020) (https://arxiv.org/abs/2006.01568, for the AMS volume on Open Problems in Algebraic Combinatorics to accompany the 2022 OPAC conference at U. Minnesota)

[20] Joseph, Michael Antichain toggling and rowmotion, Electron. J. Combin., Volume 26 (2019) no. 1, Paper no. 1.29, 43 pages | MR: 3919614 | Zbl: 1409.05218

[21] Joseph, Michael; Roby, Tom Birational and noncommutative lifts of antichain toggling and rowmotion, Algebr. Comb., Volume 3 (2020) no. 4, pp. 955-984 | Article | MR: 4145986 | Zbl: 1448.05226

[22] Joseph, Michael; Roby, Tom A birational lifting of the Stanley–Thomas word on products of two chains, Discrete Math. Theor. Comput. Sci., Volume 23 (2021) no. 1, Paper no. 17, 20 pages | MR: 4315695

[23] Kreweras, Germain Sur les éventails de segments, Cahiers du Bureau universitaire de recherche opérationnelle Série Recherche, Volume 15 (1970), pp. 3-41 | Numdam

[24] Lalanne, J.-C. Une involution sur les chemins de Dyck, European J. Combin., Volume 13 (1992) no. 6, pp. 477-487 | Article | MR: 1193556 | Zbl: 0764.05020

[25] Musiker, Gregg; Roby, Tom Paths to understanding birational rowmotion on products of two chains, Algebr. Comb., Volume 2 (2019) no. 2, pp. 275-304 | Article | Numdam | MR: 3934831 | Zbl: 07049526

[26] Okada, Soichi Birational rowmotion and Coxeter-motion on minuscule posets, Electron. J. Combin., Volume 28 (2021) no. 1, Paper no. 1.17, 30 pages | Article | MR: 4245250 | Zbl: 1456.05179

[27] Panyushev, Dmitri I. ad-nilpotent ideals of a Borel subalgebra: generators and duality, J. Algebra, Volume 274 (2004) no. 2, pp. 822-846 | Article | MR: 2043377 | Zbl: 1067.17005

[28] Panyushev, Dmitri I. On orbits of antichains of positive roots, European J. Combin., Volume 30 (2009) no. 2, pp. 586-594 | Article | MR: 2489252 | Zbl: 1165.06001

[29] Pon, Steven; Wang, Qiang Promotion and evacuation on standard Young tableaux of rectangle and staircase shape, Electron. J. Combin., Volume 18 (2011) no. 1, Paper no. 18, 18 pages | MR: 2770123 | Zbl: 1219.05198

[30] Proctor, Robert A. Shifted plane partitions of trapezoidal shape, Proc. Amer. Math. Soc., Volume 89 (1983) no. 3, pp. 553-559 | Article | MR: 715886 | Zbl: 0525.05007

[31] Proctor, Robert A. Odd symplectic groups, Invent. Math., Volume 92 (1988) no. 2, pp. 307-332 | Article | MR: 936084 | Zbl: 0621.22009

[32] Proctor, Robert A. New symmetric plane partition identities from invariant theory work of De Concini and Procesi, European J. Combin., Volume 11 (1990) no. 3, pp. 289-300 | Article | MR: 1059559 | Zbl: 0726.05008

[33] Propp, James A spectral theory for combinatorial dynamics (2021) (https://arxiv.org/abs/2105.11568)

[34] Propp, James; Roby, Tom Homomesy in products of two chains, Electron. J. Combin., Volume 22 (2015) no. 3, Paper no. 3.4, 29 pages | MR: 3367853 | Zbl: 1319.05151

[35] Roby, Tom Dynamical algebraic combinatorics and the homomesy phenomenon, Recent trends in combinatorics (IMA Vol. Math. Appl.), Volume 159, Springer, [Cham], 2016, pp. 619-652 | Article | MR: 3526426 | Zbl: 1354.05146

[36] Rush, David B.; Shi, XiaoLin On orbits of order ideals of minuscule posets, J. Algebraic Combin., Volume 37 (2013) no. 3, pp. 545-569 | Article | MR: 3035516 | Zbl: 1283.06007

[37] Rush, David B.; Wang, Kelvin On Orbits of Order Ideals of Minuscule Posets II: Homomesy (2015) (https://arxiv.org/abs/1509.08047)

[38] Schützenberger, Marcel P. Promotion des morphismes d’ensembles ordonnés, Discrete Math., Volume 2 (1972), pp. 73-94 | Article | MR: 299539 | Zbl: 0279.06001

[39] Stanley, Richard P. Two poset polytopes, Discrete Comput. Geom., Volume 1 (1986) no. 1, pp. 9-23 | Article | MR: 824105 | Zbl: 0595.52008

[40] Stanley, Richard P. Promotion and evacuation, Electron. J. Combin., Volume 16 (2009) no. 2, Paper no. 9, 24 pages | MR: 2515772 | Zbl: 1169.06002

[41] Stanley, Richard P. Enumerative combinatorics. Volume 1, Cambridge Studies in Advanced Mathematics, 49, Cambridge University Press, Cambridge, 2012, xiv+626 pages | MR: 2868112 | Zbl: 1247.05003

[42] Stein, William A. et al. Sage Mathematics Software (Version 9.0) (2020) (http://www.sagemath.org)

[43] Striker, Jessica Rowmotion and generalized toggle groups, Discrete Math. Theor. Comput. Sci., Volume 20 (2018) no. 1, Paper no. 17, 26 pages | MR: 3811480 | Zbl: 1401.05315

[44] Striker, Jessica; Williams, Nathan Promotion and rowmotion, European J. Combin., Volume 33 (2012) no. 8, pp. 1919-1942 | Article | MR: 2950491 | Zbl: 1260.06004

[45] Thomas, Hugh; Williams, Nathan Rowmotion in slow motion, Proc. Lond. Math. Soc. (3), Volume 119 (2019) no. 5, pp. 1149-1178 | Article | MR: 3968720 | Zbl: 1459.06010

Cited by Sources: